Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 14, 2007, 8:10 PM CDT for Linn County, Livingston County, Missouri. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2007, 8:10 PM CDT (01:10 UTC)
- Expired
- Jul 14, 2007, 8:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 150 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:13 PM CDT | TSTM WND GST 70 | 10 Wnw Purdin, MO | NEAR LINN AND GRUNDY COUNTY LINE...ESTIMATE MAY BE A LITTLE HIGH...RELAYED REPORT. |
| Jul 14, 8:20 PM CDT | TSTM WND GST 65 | 4 E Chula, MO | 273RD AND KK HIGHWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 150110 SVREAX MOC115-117-150145- /O.NEW.KEAX.SV.W.0071.070715T0110Z-070715T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 810 PM CDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINN COUNTY IN NORTH CENTRAL MISSOURI NORTHEASTERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 845 PM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF LINNEUS...OR 16 MILES NORTHEAST OF CHILLICOTHE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINNEUS AND 6 MILES NORTHEAST OF MEADVILLE BY 840 PM CDT. LACLEDE AND 7 MILES NORTHWEST OF BROOKFIELD BY 845 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4005 9331 3995 9348 3968 9329 3983 9293 $$ 21
1 follow-up statement
000 WWUS53 KEAX 150125 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 824 PM CDT SAT JUL 14 2007 MOC115-117-150145- /O.CON.KEAX.SV.W.0071.000000T0000Z-070715T0145Z/ LIVINGSTON MO-LINN MO- 824 PM CDT SAT JUL 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN AND NORTHEASTERN LIVINGSTON COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 845 PM CDT... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF LINNEUS...OR 14 MILES NORTHEAST OF CHILLICOTHE...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MEADVILLE...LINNEUS AND LACLEDE BY 845 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. AT 820 PM...DAMAGING WINDS UP TO 65 MPH WERE REPORTED 4 MILES EAST OF CHULA WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4003 9330 3995 9348 3968 9329 3983 9293 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:37 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 14, 3:37 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CDT SAT JUL 14 2007 .DISCUSSION... WEAK FRONTAL BOUNDARY SLOWLY SAGGING INTO NORTHERN MISSOURI THIS AFTERNOON. WEAK CONVERGENCE ALONG THE BOUNDARY AND ADEQUATE CAPPING HAS KEPT A MEAGER CU FIELD ALONG AND AHEAD OF THE FRONT. FEEL BEST CHANCE OF CONVECTIVE INITIATION WILL BE ALONG THE BOUNDARY DURING THE EARLY EVENING HOURS AND HAVE TAILORED CHC POPS ACCORDINGLY. HOWEVER...CURRENT THINKING IS ANY ACTIVITY WILL BE SCATTERED IN NATURE AND MAINLY DIURNALLY DRIVEN. GIVEN STORMS INITIATE...SOME SVR POTENTIAL DOES EXIST AS TEMPS HAVE RISEN INTO THE UPPER 80S TO LOWER 90S COUPLED WITH DEWPOINTS IN THE MID TO UPPER 60S. THIS HAS YIELDED SBCAPE VALUES OF 2500-3000 J/KG WITH LOW TO MID LEVEL LAPSE RATES NEAR 8.5C SETTING THE STAGE FOR VIGOROUS INITIAL UPDRAFTS AND STRONG DOWNDRAFT POTENTIAL. HOWEVER...WITH BULK SHEAR ON THE ORDER OF 20 TO PERHAPS 25KTS...FREEZING LEVELS APPROACHING 15KFT AND WEAKENING LAPSE RATES ABOVE 650MB...STORMS SHOULD BE SHORT LIVED AND PRESENT LITTLE OPPORTUNITY FOR LARGE HAIL PRODUCTION. IN ADDITION...GIVEN SHORT LIFE SPANS EXPECTED ADDITIONAL STORMS WILL LIKELY DEVELOP ALONG OUTFLOW OF INITIAL ACTIVITY UNTIL THE LOSS OF DAYTIME HEATING HALTS ADDITIONAL DEVELOPMENT. THINKING MOST OF THE ACTIVITY WILL DISSIPATE DURING THE EVENING HOURS BUT DID KEEP SLIGHT CHC POPS OVERNIGHT IN THE OFF CHANCE THINGS LINGER LONGER THAN EXPECTED. SOME UNCERTAINTY EXIST WITH REGARDS TO SOUTHWARD PROGRESSION OF BOUNDARY GIVEN WEAK POST FRONTAL PRESSURE RISES. GIVEN CONVECTION DOESNT SWEEP LOW LEVEL MOISTURE OUT OF THE AREA OVERNIGHT...ADEQUATE INSTABILITY SHOULD EXIST FOR THE CHC OF SCATTERED CONVECTION BY THE AFTERNOON HOURS. MUCH UNCERTAINTY EXIST IN THIS SCENARIO AND HAVE LEFT ONLY SLIGHT CHC POPS SOUTH OF I70 TO ACCOUNT. TEMPS SHOULD ONCE AGAIN BE ON THE WARM SIDE TOMORROW AS LITTLE COLD AIR WILL FILTER IN BEHIND THE AFOREMENTIONED BOUNDARY. WITH 19-21C H85 TEMPS EDGING INTO THE AREA AS WESTERN US UPPER RIDGE BUILDS WESTWARD...FEEL UPPER 80S TO LOWER 90S ARE JUSTIFIED ONCE AGAIN. NEXT SHORT WAVE IN NW FLOW TO SWEEP ACROSS THE GREAT LAKES MONDAY WITH A WEAK FRONT APPROACHING NORTHERN MISSOURI BY MONDAY NIGHT. NOT OVERLY IMPRESSED BY PRECIP CHANCES WITH THIS SYSTEM AS MAIN ENERGY WILL REMAIN TO THE NORTH AND EAST OF THE AREA. NEVERTHELESS...KEPT SLIGHT CHC WORDING MAINLY ACROSS THE NORTHEAST COUNTIES MONDAY EVENING. OTHERWISE...SHOULD BE ANOTHER WARM DAY AS H85 TEMPS WARM SLIGHTLY LEADING TO AFTERNOON HIGHS IN THE LOWER 90S AREAWIDE. DEROCHE EXTENDED... CONTINUE TO LOOK FOR THE UPPER RIDGE TO BUILD IN FOR THE EXTENDED PORTION OF THE FORECAST. HIGHS WILL CLIMB INTO THE 90S NEARLY EVERYWHERE ACROSS THE FORECAST AREA...WITH LOWS IN THE UPPER 60S AND LOWER 70S. WHILE WEAK UPPER LEVEL IMPULSES MAY APPROACH THE REGION...THE BUILDING RIDGE WILL HELP KEEP WEAK COLD FRONTS FROM REACHING THE MISSOURI REGION. THINK MOST ACTIVITY WILL THEREFORE STAY NORTH AND EAST OF THE AREA...LEAVING CHANCES GENERALLY LESS THAN 15 PERCENT. SO WITH THE EXCEPTION OF LINGERING SLIGHT CHANCES ON TUESDAY DUE TO A FRONT POSSIBLY IN THE AREA AT THE BEGINNING OF THE EXTENDED PORTION...HAVE KEPT THAT TIME-FRAME DRY FOR NOW. NRR && .AVIATION... A FEW CU BEGINNING TO POP UP ACROSS THE AREA AS AIR MASS DESTABILIZES. FRONTAL BOUNDARY...CURRENTLY MOVING ITO SOUTHERN IOWA/NEBRASKA...WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY ACROSS NORTHERN MISSOURI THIS AFTERNOON AND EVENING. FOR THE TIME BEING...KEPT VCTS IN THE TAFS UNTIL A BETTER HANDLE ON THE STORM SCALE EVOLUTION CAN BE REALIZED. SHOULD SEE PRECIP APPROACH KSJT BY 23Z AND THEN SOUTHWARD THEREAFTER. OTHERWISE...EXPECTING MOST OF THIS ACTIVITY TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 14, 12:51 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1251 PM CDT SAT JUL 14 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1251 PM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A FRONTAL SYSTEM MOVING INTO NORTHERN MISSOURI. WITH INCREASING INSTABILITY THROUGH THE AFTERNOON HOURS...SOME OF THESE STORMS MAY BE CAPABLE OF DAMAGING WINDS AND SMALL HAIL AS THEY MOVE THROUGH THE AREA...MAINLY NORTH OF A KANSAS CITY TO MOBERLY LINE. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE SOME FLOODING IN STRONGER STORMS. THUNDERSTORMS LOOK TO DEVELOP ACROSS NORTHERN MISSOURI AROUND 300 PM AND MOVE SOUTHWARD THROUGH THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. DEROCHE
In the hours before
Local storm report, Jul 14, 7:28 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
728 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO ELWOOD 39.75N 94.88W
07/14/2007 BUCHANAN KS LAW ENFORCEMENT
OFFICER REPORTED A BRIEF TOUCHDOWN THEN FUNNEL
DISSIPATED.
&&
PCLocal storm report, Jul 14, 7:28 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
728 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO ELWOOD 39.75N 94.88W
07/14/2007 DONIPHAN KS LAW ENFORCEMENT
OFFICER REPORTED A BRIEF TOUCHDOWN THEN FUNNEL
DISSIPATED.
&&
PCSpecial weather statement, Jul 14, 7:30 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 730 PM CDT SAT JUL 14 2007 KSZ025-103-MOZ020-021-028-029-150100- ATCHISON-BUCHANAN-CLAY-CLINTON-LEAVENWORTH-PLATTE- 730 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...PLATTE... SOUTHEASTERN ATCHISON...SOUTHERN BUCHANAN...SOUTHWESTERN CLINTON AND WESTERN CLAY COUNTIES UNTIL 800 PM CDT... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AGENCY TO CAMDEN POINT TO 7 MILES NORTHEAST OF EASTON TO 9 MILES SOUTHEAST OF EFFINGHAM...MOVING SOUTHEAST AT 25 MPH. THESE STORMS WILL BE NEAR... CAMDEN POINT BY 735 PM CDT. GOWER...PLATTE CITY...EASTON AND TRACY BY 740 PM CDT. EDGERTON BY 745 PM CDT. LEAVENWORTH...TRIMBLE AND SMITHVILLE BY 750 PM CDT. FERRELVIEW BY 755 PM CDT. WEATHERBY LAKE AND PLATTE WOODS BY 800 PM CDT. THE TOWNS OF POTTER...FAUCETT...CUMMINGS...IATAN...BEAN LAKE... LOWEMONT...BEVERLY...FORT LEAVENWORTH...HOOVER AND RIDGELY ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
Special weather statement, Jul 14, 7:32 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 732 PM CDT SAT JUL 14 2007 MOZ024-032-150100- CHARITON-LINN- 732 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CHARITON AND SOUTHERN LINN COUNTIES UNTIL 800 PM CDT... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKFIELD...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... MARCELINE BY 755 PM CDT. THE TOWNS OF SAINT CATHERINE AND ROTHVILLE ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, Jul 14, 7:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 3 E LINNEUS 39.88N 93.13W
07/14/2007 LINN MO TRAINED SPOTTER
4 TO 6 INCH DIAMETER TREE BRANCHES DOWN ON ROUTE P
&&
PCSpecial weather statement, Jul 14, 8:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 804 PM CDT SAT JUL 14 2007 MOZ015-023-024-150130- GRUNDY-LINN-LIVINGSTON- 804 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT FOR LINN...NORTHEASTERN LIVINGSTON AND SOUTHEASTERN GRUNDY COUNTIES UNTIL 830 PM CDT... AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF GALT...OR 15 MILES SOUTHEAST OF TRENTON...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... 8 MILES NORTHEAST OF MEADVILLE BY 825 PM CDT. LINNEUS AND LACLEDE BY 830 PM CDT. THE TOWN OF PURDIN IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 46 min |
| Jul 14, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 22 min |
| Jul 14, 8:47 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Daviess, Linn, Livingston | 43 min |
| Jul 14, 8:56 PM CDT | Areal Flood Advisory | EAX | Grundy, Linn, Livingston | 119 min |
| Jul 14, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Livingston | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.